Stopping Medication

J

JCH

New member
Joined
Apr 26, 2019
Messages
3
Location
Birmingham
I've been taking Fluoexetine for 3 days and I don't want to continue. I don't know if it's the insomnia which is making me feel so low or the drug itself. My brain feels like it's on fire.
I was taking citolopram for years but decided to come off it because I didn't think it worked anymore but I think I've made a terrible mistake. I thought it stopped working because I was crying a lot, I had a disappointment in life that I just couldn't get over.
I feel like I've totally ruined everything now and I should have stayed on citolopram.
Has anyone out there found that the side effects are worse than the depression and stopped their medication?
Has anyone ever come off their medication, tried another but decided to go back on their original medication?
I know that the official line is 'it takes weeks for medication to start working' but how can you get side effects but not actual 'effects'?
 
C

Costas

Member
Joined
Apr 22, 2019
Messages
10
Location
London
Sorry to hear your having a tough time. Stopping medication because we think we are OK or because we feel it has stopped working are both very common situations that people get themselves into, so dont beat yourself up about it. The first 2 weeks of taking a new AD is normally tough going as your body is getting used to the medication. Go back to your GP if you are not happy with Prozac and maybe look for an alternative. If you struggle with sleep, then ask for something with a more sedative effect (e.g Mirtazipine)
 
Top